Once you become physically dependent on heroin, you're likely to experience heroin withdrawal symptoms upon reducing your dose or quitting it altogether. Heroin causes tolerance as well as dependence on your chronic substance abuse. This means that your body needs increasing amounts of it in order to provide the desired high. Very uncomfortable withdrawal symptoms happen when you become dependent and then try to quit. What Are Heroin Withdrawal Symptoms? Heroin is classified as an opioid painkiller. It causes a rush of pleasurable feelings when used, which makes the user want more as soon as it wears off. Injection, inhalation, and smoking are all common ways to use heroin. These methods allow heroin to quickly cross the blood-brain barrier and convert to morphine. This binds it to the brain's opioid receptors, which decreases pain and increases ecstatic feelings. The more you use heroin, the more your body becomes tolerant of it and also dependent. Physical dependence refers to the body's need to have more of something, or it will cause withdrawal symptoms. Tolerance means that the body can handle increasing amounts of the drug. Psychological dependence happens when the person wholeheartedly believes that they can't function without using the drug. All three of these conditions are usually firmly in place when a person becomes addicted to heroin. Withdrawal symptoms are the body's rebound from the drug and can begin as soon as a few hours after the last use. Longtime abuse and strong tolerance tend to result in the most severe withdrawal symptoms with the most significant risk of medical complications. Dealing With Heroin Withdrawal Symptoms Withdrawal symptoms from heroin range from very uncomfortable to incredibly painful. Some of the uncomfortable ones include nausea, extreme sweating, intense heroin cravings, insomnia, cold sweats, fever, and also diarrhea. Painful symptoms include limb cramping, severe muscle, and joint aches, feelings of heaviness, as well as vomiting. When other medical conditions occur at the same time, there is an increased risk of complications. Along with withdrawal symptoms, long-term use of heroin holds extreme danger for several severe medical conditions. Some of these conditions include liver disease, HIV, heart infection, blood clots, kidney disease, overdose, seizures, and respiratory depression, among others. Some heroin users also have co-occurring disorders that make dealing with heroin withdrawal even more difficult. For example, common co-occurring disorders with heroin addiction include: \tDepression \tAnxiety \tEating disorders \tAlcoholism \tPersonality disorders \tSchizophrenia Getting out of the cycle of heroin addiction is extremely difficult without professional medical assistance. Treatment for Heroin Withdrawal Symptoms Heroin addiction treatment centers in Texas like The Right Step can help you get on the road to recovery. One of the very first steps to recovery is addressing physical dependence on heroin, which is what causes painful withdrawal symptoms. The Right Step offers medical detox services to help mitigate symptoms and reduce the risk of serious complications. Along with detox, we offer the following programs and services: \tInpatient and outpatient drug rehab \tCognitive and dialectical behavioral therapy \t12 step program \tExperienced staff \tWhole family treatment \tLong-term recovery support and aftercare \tEvidence-based therapies Stop heroin addiction from controlling your life. Reach out to The Right Step at today, and let us help put you on the path to recovery.